Aa
Aa
A
A
A
Close
Avatar universal

Lantus dosage

I am just so tired and frustrated.....the doctor has me on lantus at night....he started me out taking 10 and now I'm up to 44 at night and I'm still waking up with 315...I stayed 315 all day aftr taking 44 last night....the doctors want me to slow walk the lantus into my system...went to ER on Sunday because my fasting Bs was 404  They are confident that my BS is going to drop..I was taking hemalog 50/50 my new doctor feels it was wrong for me...at least i had lows...I haven''t seen a low since Nov. 7 the lowest I've seen was since starting lantus was 184..I've lost weight coming off that hemalog...I'm tired any advice..please

RLD
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
   i have noticed, the more vegetables, fruits, lean chicken, lean fish, and{ spinach, banana, kale,1 tsp of cinnamon, 1 tsp ginger, one forth of cayenne pepper in with 1 cup of almond milk, 2 ice cubes in the Nutri bullet blender it helps me. }you can use any fruit, vegetable you want or even put water in it. it helps decrease my sugar cravings. if I stay away from  noodles  ,   breads ,  baked goods, cookies pies, etc...
,  junk foods .my a1c will lower. [ i use the natural liquid stevia to put in the shake and in my herbal teas, 1 try to only drink 1 cup of coffee,  some times a cup of black tea .   i drink 64 oz of water or more .
Helpful - 1
2 Comments
i forgot to say it is one fourth tsp of cayenne pepper , it its all the powdered spices . this is what helps me . a housewife and mother .
*******  LOVE this.  Thank you.  That's useful.  I'm going to try your mixture in the Nutri bullet!  Would love more tips!
195469 tn?1388322888
I take Lantus and I also take Metformin 500 mg. twice a day.  I am on 20 units of Lantus and have taken Lantus for years. (I use to be on 40 units a day, until I lost 125 pounds)  I have not been good about following my diet and I notice that my blood sugar readings have been higher.  

My fasting blood sugars have been higher than normal (around 175) but I know it's because I have been eating too many carbs and have gained 20 pounds.  Weight really seems to have alot to do with diabetes, because after I lost 125 pounds, I was able to go off ALL diabetes medicine, while I kept my weight and eating under control.

I do hope that you are seeing an Endo, just as the other two posts have said. They give you good advice.

Please keep us updated about your progress and let us know when and if you are seeing an Endo.  It's really that important.

Bless you,
Heather
Helpful - 0
231441 tn?1333892766
COMMUNITY LEADER
Strongly recommend you try to see an endocrinologist.  Sounds like you have extreme insulin resistance, given you are taking such a high dose and still have this high sugars.    

Get a second opinion if need be.  It is dangerous for your sugars to be this high for long.

Are you taking metformin as well?  This can help the insulin resistance.

Another thing, is you need to be checked for any infection.  Infection can raise your blood sugars and make it impossible to get them down.  In particular see a dentist and also get your doctor to check if there is anything else going on that needs to be treated.  A caution, if you do have an infection and they treat it your blood sugars could drop rapidly and you may have to adjust your insulin dramatically...  Please be careful.

A low carb diet may also help.  You can google this. In particular you can look up Dr. Richard Bernstein and his book the Diabetes Solution.

Let us know how you go.  I hope you can get this calmed down soon.

Exercise will help, but not now.  You should not exercise with blood sugars this high.

Helpful - 0
1964490 tn?1325494222
I'm on 80 u of Lantus at night and 50 u of novolog before I stick any food in my face. Some of us are very resistant. I had a nurse that monitored me for 6-8 weeks as I went onto insulin. And now that my HgA1c is high I will be seeing another team to work it down to a normal range.

Not sure but my kidneys may not like metformin???

----Disclaimer this is my personal dosing not to be used by anyone else----
Helpful - 0
141598 tn?1355671763
Is your doctor an Endocrinologist, a doctor who trained and specializes on the endocrine system - diabetes, thyroid, pancreas and kidney. If not you need to see one. Most regular doctor do not have the training to deal with diabetes issues like yours, they seem to be 'pill dispensers'. In your case, upping your basal dosage instead of evaluating and finding the root cause.

The Endo should check your thyroid too. A malfunctioning thyroid will disrupt insulin production which can cause high glucose levels. Good luck
Helpful - 0
Have an Answer?

You are reading content posted in the Diabetes - Type 2 Community

Top Diabetes Answerers
231441 tn?1333892766
Manila, Philippines
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.